advertisement
Question
Posted by: Rory | 2005/01/07

Hyperprolactenaemia

HI to the doc and ladies
After some routine blood tests my gynae recently informed me that my prolactin levels were abnormally high and this was obviously not helping in my quest to fall pregnant. High levels of this hormone actually impede ovulation and decrease fertilty. He prescribed Norprolac and said that i would have to take it for at least a year. I was devestated because i have already been ttc for 3 years. When he gave me meds he warned of terrible side effects. However i have been taking for almost three weeks now and have not experienced any of the side effects. My questions are, do i need a higher dossage of the Norprolac( am on 75mg now)? and does it really take a year to bring down prolactin levels? Has anybody else out there also experienced anything like this? Any advice and help will be welcome

thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Not everyone has side effects. Your doctor was warning you about the possibilities. If this has not happened, it does not mean that the drug is not working. The way to check is to have the levels measured from time to time. The time period you were given will vary from person to person. It depends on hoe high the levels were to start with.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Nix | 2005/01/08

Hi Rory,

WeI had been trying to conceive for over a year before I was told I had very high prolactin levels (more than double the norm) in June this year. My gynae prescribed Parlodel (2,5mg daily) and said the levels would normalise on the drug within 3 months. 3 months (Sept) later I had a blood test and my levels were perfect! I didn't have any side effects at all. I did notice that my boobs weren't as sore just before my period each month, in fact the tenderness completely disappeared.

I am now nearly 7 weeks pregnant and as soon as my blood test was positive, I had to stop the Parlodel. I conceived through IUI in Dec.

Ask your doc why you would need to wait a whole year? Maybe the medication can have effects on the baby. Maybe also ask him about Parlodel?

Good luck, hope you fall pregnant soon!
Nix

Reply to Nix

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement